Alert archive / New Mexico / Wind Advisories in 2007
Wind Advisory 12, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 30, 2007, 12:32 PM MST. It took effect at Dec 1, 2007, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 12:32 PM MST (19:32 UTC)
- In effect from
- Dec 1, 2007, 5:00 AM MST
- Expired
- Dec 1, 2007, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 301932 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1232 PM MST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ACROSS THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .A STRONG UPPER LEVEL TROUGH PUSHING THROUGH THE SOUTHWESTERN STATES WILL BRING STRONG WINDS TO THE BORDERLAND BEGINNING EARLY TOMORROW MORNING. STRONG GUSTY WINDS WILL LAST THROUGH THE DAY ON SATURDAY AND INTO SATURDAY EVENING BEFORE BEGINNING TO SUBSIDE AS THE TROUGH BEGINS TO MOVE INTO THE PLAINS STATES. NMZ025-010500- /O.NEW.KEPZ.WI.Y.0012.071201T1200Z-071202T0300Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1232 PM MST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY. A STRONG UPPER LEVEL TROUGH SET TO MOVE INTO THE SOUTHWEST OVERNIGHT TONIGHT WILL HELP TO ESTABLISH A STRONG SURFACE LOW PRESSURE SYSTEM OVER THE FOUR CORNERS. THESE TWO FEATURES WILL WORK TOGETHER TO INCREASE WINDS OVERNIGHT TONIGHT WITH STRONG WINDS LIKELY ACROSS THE SACRAMENTO MOUNTAINS BY EARLY SATURDAY MORNING. SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS TO AROUND 45 MPH ARE LIKELY...WITH EVEN HIGHER GUSTS POSSIBLE ON EAST-FACING SLOPES. STRONG WINDS WILL REMAIN LIKELY THROUGH SATURDAY EVENING WHEN THE STORM SYSTEM BEGINS TO PULL OFF TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIEPER
1 follow-up statement
000 WWUS74 KEPZ 010540 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 PM MST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ACROSS THE SACRAMENTO MOUNTAINS OF SOUTHERN NEW MEXICO... .A STRONG UPPER LEVEL TROUGH PUSHING THROUGH THE SOUTHWESTERN STATES WILL BRING STRONG WINDS TO THE BORDERLAND BEGINNING EARLY SATURDAY MORNING. STRONG GUSTY WINDS WILL LAST THROUGH THE DAY ON SATURDAY AND INTO SATURDAY EVENING BEFORE BEGINNING TO SUBSIDE AS THE TROUGH BEGINS TO MOVE INTO THE PLAINS STATES. NMZ025-011500- /O.CON.KEPZ.WI.Y.0012.071201T1200Z-071202T0300Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1040 PM MST FRI NOV 30 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY. A STRONG UPPER LEVEL TROUGH MOVING INTO THE SOUTHWEST TONIGHT WILL HELP TO ESTABLISH A STRONG SURFACE LOW PRESSURE SYSTEM OVER THE FOUR CORNERS. THESE TWO FEATURES WILL WORK TOGETHER TO INCREASE WINDS OVERNIGHT WITH STRONG WINDS LIKELY ACROSS THE SACRAMENTO MOUNTAINS BY EARLY SATURDAY MORNING. SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS TO AROUND 45 MPH ARE LIKELY...WITH EVEN HIGHER GUSTS POSSIBLE ON EAST FACING SLOPES. STRONG WINDS WILL REMAIN LIKELY THROUGH SATURDAY EVENING WHEN THE STORM SYSTEM BEGINS TO PULL OFF TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:41 AM MST, 8 hours 51 minutes earlier.
Area forecast discussion, Nov 30, 3:41 AM MST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 341 AM MST FRI NOV 30 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO THE SOUTHWESTERN UNITED STATES FRIDAY AND SATURDAY WITH SOUTHERLY WINDS AHEAD OF THIS STORM TRANSPORTING VERY MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS. AS A RESULT RAIN SHOWERS ARE FORECASTED ACROSS THE BORDERLAND TONIGHT THROUGH SATURDAY WITH HEAVY RAINS FALLING OVER A FEW LOCATIONS. WESTERLY WINDS WILL BRING MILD DRIER WEATHER TO THE REGION NEXT WEEK. && .DISCUSSION... LEAD SURGE OF MOISTURE AND ASSOCD SHORTWAVE ABOUT THROUGH AREA NOW. WAS ONLY ABLE TO GENERATE SOME LIGHT RAIN WITH LITTLE OR NO MEASURABLE. UPPER LOW WEST OF THE BAJA NOW AT FARTHEST WESTERN EXTENT AND SHOULD BEGIN TO SLOWLY MOVE EAST/NORTHEAST...UP TO SOUTHERN CALIFORNIA/BAJA PEN BY THIS EVENING AND OPENING UP INTO TROUGH. MASSIVE AMOUNT OF TROPICAL MOISTURE AHEAD OF THIS SYSTEM AND SHOULD MOVE UP INTO THE CWA BY LATE MORNING AND EARLY AFTERNOON. MODELS QUITE SIMILAR NOW WITH THIS FEATURE...WITH HEAVIEST RAIN LIKELY FROM THIS AFTERNOON INTO EARLY SATURDAY MORNING. GOOD PVA AND UPWARD MOTIONS BY THIS AFTERNOON SO LOOKING FOR SOME MODERATE TO EVEN HEAVY RAINS TONIGHT. PWS SHOULD MAX OUT AROUND 1.1 INCHES WHICH IS VERY RARE FOR THIS TIME OF THE YEAR. FLASH FLOOD POTENTIAL STILL LOOKS GOOD FOR MOUNTAIN ZONES...THOUGH QUICK LOOK AT SNOTEL DATA LEADS ME TO BELIEVE SNOW MELT PROBLEMS AT A MINIMUM. DONT THINK RAIN INTENSITY WILL BE ENOUGH OVER LOWLANDS FOR FLOOD POTENTIAL. COULD SEE 1-2 INCHES BUT OVER 12 HOURS OR LONGER. SNOWFALL SHOULD NOT BE A CONCERN AS SNOW LEVELS SHOULD STAY ABOVE 10000 FEET. TROPICAL PLUME MOVING EAST OF AREA PROBABLY NO LATER THAN NOON ON SATURDAY. THIS WILL TURN OUR AIRMASS REGIME FROM TROPICAL TO CONTINENTAL AS SECOND SHORT WAVE SWOOPS IN FROM THE WEST COAST RIGHT BEHIND THE EXITING TROPICAL SYSTEM. TROUGH REACHES THE CWA SATURDAY NIGHT AND SHOULD EXIT EAST OF THE AREA BY SUNDAY MORNING. PRECIP SHOULD BECOME MORE SHOWERY AND SPOTTY. SNOW LEVELS WILL FALL TO AS LOW AS 7000 FEET BY LATE SATURDAY NIGHT BUT BY THEN MOST PRECIP WILL BE DONE. COULD STILL SEE A COUPLE INCHES FOR THE SACS. ONE MORE CONCERN FOR SATURDAY. AIRMASS BECOMES A BIT MORE UNSTABLE AND WITH GOOD DRY SLOT COMING IN COULD SEE A FEW STRONG THUNDERSTORMS NEAR DRY BOUNDARY. NOT MUCH OF ANY CAPE...BUT MID LEVEL DRYING AND DECENT SPEED SHEAR COULD FUEL THESE. WINDOW OF OPPORTUNITY PROBABLY PRETTY SMALL...LATE MORNING WEST AND EARLY AFTERNOON EAST. WILL NOT MENTION YET BUT SHOULD HAVE A BETTER IDEA ON TIMING OF DRY SLOT THIS TIME TOMORROW. SUNDAY AND BEYOND...DRY CONDITIONS DEVELOP AS BROAD LOW AMPLITUDE RIDGE SETTLES IN OVER AREA. TEMPERATURES CONTINUING ABOVE NORMAL FOR THIS PERIOD. && .AVIATION...VALID 30/12Z-01/12Z... VFR THROUGH 18Z WITH AREAS OF R- AND AN ISOLD MVFR CIG. AFT 18Z...MORE WIDESPREAD MVFR CIG VSBY DVLPG...AND AFT 00Z ISOLD IFR CIGS VSBY IN R-/R. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 52 67 46 63 / 50 70 50 20 0 SIERRA BLANCA TX 64 49 67 41 63 / 50 70 50 20 0 LAS CRUCES 64 50 67 43 64 / 60 70 50 20 0 ALAMOGORDO 64 48 66 41 62 / 50 70 50 20 0 CLOUDCROFT 50 41 49 31 47 / 60 70 60 30 0 TRUTH OR CONSEQUENCES 63 48 65 41 60 / 60 70 50 20 0 SILVER CITY 60 47 59 37 56 / 80 80 50 30 0 DEMING 65 50 67 43 63 / 60 70 50 20 0 LORDSBURG 65 50 66 41 61 / 70 80 50 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH SATURDAY AFTERNOON FOR NMZ022-025. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Nov 30, 6:49 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 649 AM MST FRI NOV 30 2007 NMZ022>025-030>032-TXZ055-056-011330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 649 AM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AREAS OF LIGHT RAIN THIS MORNING WILL INCREASE TO OCCASIONAL HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN IS EXPECTED TO LESSEN SOME AND TURN MORE SHOWERY BY SATURDAY AFTERNOON. A FEW SNOW SHOWERS ARE POSSIBLE ABOVE 7000 FEET SATURDAY NIGHT AND SUNDAY MORNING BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.